Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 5, NWS Hastings, NE

February 16, 200724 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 16, 2007, 4:07 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Feb 16, 2007, 4:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2007, 4:07 AM CST (10:07 UTC)
In effect from
Feb 16, 2007, 4:00 PM CST
Expired
Feb 17, 2007, 2:59 AM CST
In force
11 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1504 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 161007
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CST FRI FEB 16 2007

...VERY WINDY THIS AFTERNOON AND TONIGHT FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS...

.AN ALBERTA CLIPPER WILL DROP INTO THE CENTRAL PLAINS TODAY PRODUCING
VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS. NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS OF 30 
TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH.

NEZ039-040-046-047-060-061-072-073-082-161815-
/O.NEW.KGID.WI.Y.0005.070216T1800Z-070217T0600Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
407 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH THIS AFTERNOON
AND EVENING WITH GUSTS OF 40 TO 50 MPH. WINDS WILL WEAKEN BY
MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-161815-
/O.NEW.KGID.WI.Y.0005.070216T2100Z-070217T0900Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
407 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
CST SATURDAY. 

EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH TO DEVELOP DURING
THE LATE AFTERNOON AND TONIGHT. WITH WIND GUSTS OF 35 TO 45 MPH
ARE POSSIBLE. WINDS SHOULD WEAKEN BY 3 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
4 follow-up statements
000 
WWUS73 KGID 161049 CCA
NPWGID

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CST FRI FEB 16 2007

...VERY WINDY THIS AFTERNOON AND TONIGHT FOR SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS...

.AN ALBERTA CLIPPER WILL DROP INTO THE CENTRAL PLAINS TODAY PRODUCING
VERY WINDY CONDITIONS ACROSS SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS. NORTHWEST WINDS WILL REACH SUSTAINED SPEEDS OF 30 
TO 35 MPH WITH GUSTS UP TO 40 TO 50 MPH.

NEZ039-040-046-047-060-061-072-073-082-161815-
/O.NEW.KGID.WI.Y.0005.070216T1800Z-070217T0600Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
407 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH THIS AFTERNOON
AND EVENING WITH GUSTS OF 40 TO 50 MPH. WINDS WILL WEAKEN BY
MIDNIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-161815-
/O.NEW.KGID.WI.Y.0005.070216T2100Z-070217T0900Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
407 AM CST FRI FEB 16 2007

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
CST SATURDAY. 

EXPECT SUSTAINED NORTHWEST WINDS OF 30 TO 35 MPH TO DEVELOP DURING 
THE LATE AFTERNOON AND TONIGHT. WIND GUSTS OF 35 TO 45 MPH ARE 
POSSIBLE. WINDS SHOULD WEAKEN BY 3 AM.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HEINLEIN
000 
WWUS73 KGID 161745 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1145 AM CST FRI FEB 16 2007

NEZ039-040-046-047-060-061-072-073-082-170145-
/O.EXT.KGID.WI.Y.0005.070216T2200Z-070217T0900Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
1145 AM CST FRI FEB 16 2007

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM CST SATURDAY. 

LOOK FOR NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH STARTING LATE THIS AFTERNOON AND CONTINUING INTO
TONIGHT. WINDS ARE EXPECTED TO SLOWLY EASE BELOW WIND ADVISORY
CRITERIA BY 3 AM FOR AREAS NORTH OF A LINE EXTENDING FROM BEAVER
CITY IN FURNAS COUNTY...TO KEARNEY IN BUFFALO COUNTY...TO SAINT PAUL
IN HOWARD COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-170145-
/O.EXT.KGID.WI.Y.0005.070217T0000Z-070217T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
1145 AM CST FRI FEB 16 2007

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY. 

LOOK FOR NORTHWEST WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH STARTING EARLY THIS EVENING AND CONTINUING INTO
TONIGHT. WINDS ARE EXPECTED TO SLOWLY EASE BELOW WIND ADVISORY
CRITERIA BY 6 AM FOR NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH
CENTRAL NEBRASKA SOUTH OF A LINE EXTENDING FROM FULLERTON IN NANCE
COUNTY...TO GRAND ISLAND IN HALL COUNTY...TO ALMA IN HARLAN
COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 162301
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
501 PM CST FRI FEB 16 2007

NEZ039-040-046-047-060-061-072-073-082-170900-
/O.CON.KGID.WI.Y.0005.000000T0000Z-070217T0900Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
501 PM CST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SATURDAY. 

SUSTAINED NORTHWEST WINDS AROUND 30 MPH WILL BE OBSERVED INTO THE
NIGHT ACROSS THE AREA. WIND GUSTS AROUND 50 MPH WILL BE COMMON THIS
EVENING WITH THE INITIAL SURGE OF STRONGER WINDS. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-170915-
/O.CON.KGID.WI.Y.0005.070217T0000Z-070217T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
501 PM CST FRI FEB 16 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

SUSTAINED NORTHWEST WINDS AT SPEEDS OF 25 TO 35 MPH WILL BE
OBSERVED THIS EVENING AND OVERNIGHT ACROSS SOUTH CENTRAL 
NEBRASKA AND NORTH CENTRAL KANSAS. WIND GUSTS OF 45 TO 50
MPH ARE LIKELY DURING THE EVENING HOURS...AS THE INITIAL
SURGE OF STRONGER WINDS IMPACTS THE AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 170859
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
259 AM CST SAT FEB 17 2007

KSZ005>007-017>019-NEZ041-048-049-062>064-074>077-083>087-171000-
/O.CAN.KGID.WI.Y.0005.000000T0000Z-070217T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA...YORK...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...ALMA...FRANKLIN...RED CLOUD...
SUPERIOR...NELSON...HEBRON
259 AM CST SAT FEB 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...
THEREFORE THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS MAY
STILL GUST NEAR 30 MPH UNTIL 6 AM.

$$

NEZ039-040-046-047-060-061-072-073-082-171000-
/O.CAN.KGID.WI.Y.0005.000000T0000Z-070217T0900Z/
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-GOSPER-PHELPS-FURNAS-
INCLUDING THE CITIES OF...ORD...GREELEY...LOUP CITY...ST. PAUL...
LEXINGTON...KEARNEY...ELWOOD...HOLDREGE...BEAVER CITY
259 AM CST SAT FEB 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...
THEREFORE THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS MAY
STILL GUST NEAR 30 MPH UNTIL 6 AM.


$$

FAY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 15, 3:27 PM CST, 12 hours 40 minutes earlier.

Area forecast discussion, Feb 15, 3:27 PM CST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CST THU FEB 15 2007

.SHORT TERM...THIS EVENING THROUGH FRIDAY NIGHT. PRIMARY FORECAST
CONCERN WILL CENTER AROUND NON DIURNAL TEMPERATURE TREND TONIGHT
AS WELL AS SLIGHT CHANCE FOR A WINTRY MIX TOMORROW.

ARCTIC HIGH PRESSURE IS CENTERED OVER NEBRASKA AND KANSAS EARLY THIS
AFTERNOON WITH TEMPERATURES PRIMARILY IN THE SINGLE DIGITS.  VISIBLE
SATELLITE IMAGERY SHOWS AN EXTENSIVE SNOWPACK ACROSS THE REGION
WHICH IS ALSO MAKING IT HARD TO WARM UP.  HOWEVER...SFC OBSERVATIONS
ARE BEGINNING TO SHOW DOWNSLOPE WINDS DEVELOPING ACROSS THE HIGH
PLAINS AS THE ARCTIC HIGH CONTINUES TO SLIDE SOUTH. THIS HAS ALLOWED
PARTS OF EASTERN COLORADO...EASTERN WYOMING...AND THE NEBRASKA
PANHANDLE TO WARM INTO THE 20S TO LOWER 30S.

SFC WINDS ACROSS OUR CWA WILL BECOME MORE SOUTHWESTERLY AND INCREASE
AS THE ARCTIC HIGH SLIDES FURTHER AWAY FROM OUR AREA TONIGHT.
THEREFORE...EXPECT TEMPERATURES TO BOTTOM OUT EARLY...BEFORE
MIDNIGHT...AND THEN BEGIN TO RISE AFTER MIDNIGHT AS SOUTHWESTERLY
WINDS ADVECT WARMER AIR INTO THE REGION. THE REAL DIFFICULTY WILL
BE IN SEEING HOW LOW TEMPERATURES CAN FALL THIS EVENING BEFORE THE
SOUTHWESTERLY WINDS KICK IN AND THE WARMING BEGINS.  CURRENT THINKING
IS THAT TEMPERATURES WILL BOTTOM OUT THIS EVENING IN THE LOWER
SINGLE DIGITS.

THE NEXT CHALLENGE IS PRECIPITATION TYPE ON FRIDAY AS UPPER LEVEL
SHORT WAVE MOVES THROUGH. THE MAIN POINT IS THAT THIS IS A WEAK
SYSTEM EMBEDDED IN NORTHWESTERLY FLOW WITH VERY LITTLE MOISTURE
AVAILABLE.  THEREFORE...POPS ARE LOW AND WHATEVER FALLS WILL BE
LIGHT.  THE NAM AND GFS ARE SHOWING NOTICEABLY DIFFERENT TEMPERATURE
TRENDS. THE GFS RAPIDLY WARMS TEMPERATURES ABOVE FREEZING IN THE
MORNING HOURS AND WOULD BE MORE OF A RAIN SOUNDING OR MAYBE A RAIN
AND SNOW MIX LATER IN THE DAY AS TEMPERATURES COOL ALOFT. ON THE
OTHER HAND...THE NAM HAS A STRONG TEMPERATURE INVERSION LASTING
THROUGH THE FIRST HALF OF THE DAY AND WOULD BE MORE CONDUCIVE OF
FREEZING RAIN OR SLEET TRANSITIONING INTO RAIN AND SNOW. ALL THE NAM
ENSEMBLES RAPIDLY WARM THE SFC LAYER TO ABOVE FREEZING BY EARLY
AFTERNOON WHILE THE SHORT WAVE CAUSES COOLING ALOFT...WHICH WILL
RESULT IN EITHER RAIN OR SNOW DURING THE AFTERNOON HOURS.
THEREFORE...ANY KIND OF SLEET OR FREEZING RAIN IN THE MORNING AS
INDICATED BY THE NAM...WOULD BE VERY BRIEF.  OUR BELIEF IS THAT THE
NAM KEEPS THE SFC COLD AIR AROUND TOO LONG...AND LIGHT RAIN AND SNOW
WILL BE THE MOST LIKELY PRECIPITATION TYPE. RAIN AND SNOW
ACCUMULATIONS SHOULD ONLY BE TRACE AMOUNTS.

WINDS REALLY INCREASE BEHIND THE SHORTWAVE FRIDAY NIGHT AND COULD
APPROACH WIND ADVISORY CRITERIA.  LAPSE RATES SHOULD REMAIN PRETTY
STEEP DESPITE BEING DURING THE OVERNIGHT HOURS HELPING TO BRING THE
STRONGER WINDS DOWN TO THE SFC. A FEW LIGHT SNOW SHOWERS COULD
LINGER THROUGH FRIDAY NIGHT ACROSS OUR NORTHEAST CWA BUT AGAIN ANY
ACCUMULATION WOULD LIKELY BE TRACE AMOUNTS.

.LONG TERM...FROM 12Z SATURDAY THROUGH NEXT THURSDAY...MODELS
CONTINUE TO SHOW A WARMING TREND AS THE UPPER PATTERN TRANSITIONS
AWAY FROM THE DEEP EASTERN CONUS TROUGH TO A MORE ZONAL REGIME OVER
THE PLAINS. HOWEVER...THIS PERIOD WILL GET OFF TO A WINDY AND COOL
START ON SATURDAY AS THE PRESSURE GRADIENT ASSOCIATED WITH AN EXITING
SURFACE CYCLONE WILL KEEP STRONG NORTHWEST WINDS ACROSS THE REGION
THROUGH MID AFTERNOON. ALTHOUGH 850MB WINDS ARE SHOWN TO GRADUALLY
DECREASE THROUGH THE DAY...SOME POTENTIAL FOR WINDS TO MEET ADVISORY
CRITERIA WILL EXIST DURING THE MORNING HOURS.  ON THE POSITIVE
SIDE...TEMPERATURES LOOK TO RISE INTO THE MID 30S TO LOWER 40S FOR
HIGHS ON SATURDAY.

BEYOND SATURDAY THE MEDIUM RANGE MODELS CONTINUE TO SHOW THE RIDGE
CURRENTLY OVER THE WESTERN CONUS...SLIDING EAST INTO THE PLAINS ON
SUNDAY IN RESPONSE TO AN UPSTREAM KICKER WAVE SHOWN TO DIG INTO THE
DESERT SOUTHWEST.  THIS WILL HELP PUSH THE DEEPER COLD AIR NORTHEAST
OUT OF THE PLAINS WHILE THE LEE TROUGH BEGINS TO DEEPEN OVER THE
HIGH PLAINS.  THIS WILL RESULT IN TEMPERATURE RISING INTO THE 40S
OVER MOST OF NORTH CENTRAL KANSAS INTO SOUTH CENTRAL NEBRASKA ON
SUNDAY.  WARMER AND DRY CONDITIONS ARE SHOWN TO PERSIST INTO
MONDAY...HOWEVER THE AFOREMENTIONED SYSTEM SHOWN TO DIG INTO THE
SOUTHWEST CONUS WILL EJECT EASTWARD INTO THE PLAINS LATE MONDAY INTO
TUESDAY.  ALTHOUGH THE MAJORITY OF ENERGY FROM THIS WAVE STAYS OVER
THE SOUTHERN PLAINS...PHASING OF THIS SYSTEM WITH A WEAKER NORTHERN
STREAM WAVE WILL HELP TO PUSH A DECENT COLD FRONT BACK THROUGH THE
AREA MONDAY NIGHT INTO EARLY TUESDAY.  EXPECT THIS WILL COOL
TEMPERATURES SLIGHTLY ON TUESDAY ALTHOUGH WILL STILL AIM FOR HIGHS
NEAR NORMAL.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

WESELY/04
Hazardous weather outlook, Feb 15, 9:09 AM CST, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
909 AM CST THU FEB 15 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
161200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
909 AM CST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:00 AM CSTFreezing Rain AdvisoryGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more4 hr

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.